Inability To Sleep

About "Inability To Sleep"

The inability to sleep at night is called insomnia. Some of the conditions that can cause insomnia are depression, stress, chronic pain, heart failure, hyperthyroidism, heartburn, menopause, and restless leg syndrome. Usually, sleep hygiene and lifestyle changes are the first treatment option for insomnia.

Related Terms: Sleep Hygeine, Depression, Lack Of Sleep, Sleep Disturbances, Increased Or Decreased Sleep, Anxiety, Sleep Disorder

Recently Answered Questions


What to do for sleep disorder?
Query: Hi doctor, I am a 46 year old male. My weight is 74 kg and I am having an excellent physical shape. I think I have some sleep issue. I did not get proper sleep for any days and hence, I feel tired and irritable at times. I am very active professionally and leading very engaging life. I am not suffe...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. There are many causes for inability to sleep properly. Many times, it is only psychological. Due to anxiety or stress sometimes person finds it difficult to sleep. Some of the medical conditions can ...  Read Full »
 
I have pain,extreme fatigue,unsteadiness and muscle twitching.I do not know if all these symptoms are related to one issue or more.
Query: Hello doctor, I have had this problem for 8 years with no proper solutions. Please help. Strange sensations, tiredness, feeling of heaviness in the arms and legs. Hands and feet become warm. I have an electrical shock like feeling in face. I have extreme fatigue, unsteadiness and muscle twitching...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. From the available description it appears that you are suffering with fibromyalgia syndrome.  This is a disorder which generally occurs in middle age women (I am not aware about your age and gender). It is characterized ...  Read Full »
 
I am feeling lightheaded and dizzy. Is it because of high BP and triglycerides levels?
Query: Hello doctor, I am a 31 year old male, and my query is related to high BP, light-headedness, and high lipids. Let me first share a background and then I will come to the problem. I am over 6 feet tall, and my weight presently is about 113 kg. I smoke cigarettes regularly, around 6 to 7 every day, fo...  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. First of all, thank you for the beautiful history. I am sorry, but I disagree with your doctor here, you may not need any BP (blood pressure) medication at all. I know you may be surprised, but according to JNC 8 guidelines, we need to have at least two higher BP readi...  Read Full »
 
Could my insomnia be due to increase in Zoloft dosage?
Query: Hello doctor, I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Se...  Read Full »
Dr. Ramchandra Lamba
Sexologist

Answer: Hello, Welcome to icliniq.com. The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this s...  Read Full »
 
There is no improvement in my father's cough. What to do?
Query: Hi doctor, My father is 67 years old. His past history included pneumonia several years ago, leg cramps once in every two weeks or so and vitamin B helps with it and minor daily coughing of unsure cause. He never smoked and does not drink alcohol. Three and a half weeks ago, he went to the ER due to...  Read Full »
Dr. Aditi Gupta Jha
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. It is good to hear that you are concerned and participating in treating your father's health issues. From your description, it looks like he has congestive heart failure. It means the fluid around his heart is causing the Atrial fibrillation and the cough. This is typ...  Read Full »
 
Why am I not able to get rid of bad thoughts and get good sleep?
Query: Hello doctor, I feel there is an excessive discontinuity since a few days in my sleep. I could not get adequate sleep for the whole night and along with lack of sleep at night, I feel some anxiousness and stress also and these mentally stressed feelings remain throughout the whole day. Till now the...  Read Full »
Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Some unconscious underlying anxiety resulted in rumination thoughts and worries. These are disturbing the sleep and you are not able to sleep properly. The lack of sleep is further deteriorating the symptoms and ultimately a vicious cyc...  Read Full »
 
Why do I have sleep problems when not on melatonin supplements?
Query: Hello doctor, I am a 32-year-old female and overall in good health. Starting last month quite suddenly, I started having insomnia issues. The symptoms were difficulty to fall asleep, sensations of adrenaline, waking up scared when falling asleep, a sensation of weakness or numbness in both arms, me...  Read Full »
Dr. Kumarshri Shriniwas Saraswat
Psychologist Counsellor

Answer: Hello, Welcome to icliniq.com. If you are suspecting something like sporadic familial insomnia, it is wise to see a neurologist with your specific complaints. This is because it is very difficult to diagnose on the basis of symptoms only. It needs investigations like genetic analysis and sleep s...  Read Full »
 
Though I am on Stalopam, I am not getting sleep. What to do?
Query: Hi doctor, I am suffering from insomnia. I have been taking Stalopam for six months, but I am unable to sleep in the night. I had Feliz S Plus before two years, and it worked for me. But, I was advised by my doctor to stop it. What to do now?  Read Full »
Dr. Manjunadh M Nair
Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. I understand your concern. Escitalopram may not help you to sleep since it does not have much sedative property. Feliz plus has Clonazepam in it, which will aid in sleep, but is not recommended long term. Since you have not mentioned any other symptoms regarding the presc...  Read Full »
 
How to get sleep at the time I want to?
Query: Hello doctor, I cannot sleep at my usual timings. I took half Bromazepam tablets of 3 mg. Tell me how much time would I sleep now?  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. You are taking an anti-anxiety drug and so stress and anxiety might be the reason for not having timely sleep. As far as sleep hygiene is concerned, stress should be avoided through medication and behavioral counselling so that you can get proper sleep. Yoga, medita...  Read Full »
 
Is it alright to take sleep medicines for eight months at a stretch?
Query: Hello doctor, My father is having sleep issues and is taking Venlafaxine 37.5 75 mg, Arip MT 5 mg, Pacitane 2 mg and Lonazep 0.25 from eight months. Is it alright to take these medicines for so long?  Read Full »
Dr. Amit Garg
Psychotherapist

Answer: Hello, Welcome to icliniq.com. Some psychiatric disorders warrant the medicines to be continued for a long time. This is important first to attain remission and second to prevent relapse. Now, since there are problems with sleep, it would be advisable to follow sleep hygiene practices. Hope you are ...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Inability To Sleep? We have medical experts to help you right away.

Ask a Doctor Online Now!